June 22, 2020
Two children's cough medicines are being voluntarily recalled by GSK Consumer Healthcare due to potential overdose concerns.
Select "Children's Robitussin Honey Cough and Chest Congestion DM" and "Children's Dimetapp Cold and Cough" products included incorrect dosing cups, according to a notice posted by the U.S. Food and Drug Administration.
"There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use)," the notice says.
The two recalled products are listed below. Both were distributed nationwide between Feb. 5 and June 3.• 4-ounce Children's Robitussin Honey Cough and Chest Congestion DM, NDC 0031-8760-12, Lots 02177 and 02178. Both lots have an expiration date of January 2022.
• 8-ounce Children's Dimetapp Cold and Cough, NDC 0031-2234-19, Lot CL8292. The expiration date is September 2021.
The Children's Robitussin product is missing the 5-milliliter and 10-milliliter marks on the dosing cup. The Children's Dimetapp product is missing the 10-milliliter mark. The dosing cups included in both products only have the 20-milliliter graduation.
No adverse events or customer complaints related to these products have been reported, according to the company.
Possible overdose symptoms include impaired coordination, lack of energy, drowsiness, dizziness, fainting and elevations in blood pressure, heart rate or respiration. A slow heart rate, seizures, hallucinations, abdominal pain, vomiting, constipation and diarrhea also can occur.
Consumers can call 1-800-762-4675, weekdays from 8 a.m. to 6 p.m. if they have any questions about the recall.